Bad headaches with medication: For unknown... - Women's Health

Women's Health

26,667 members3,136 posts

Bad headaches with medication

Bumbleberry123 profile image
Bumbleberry123

For unknown reasons I seem to have really bad headaches with all meds especially antibiotics, have had mri on head all fine have asked Neaurolagist what test to find cause he said there’s none asked gp he said same, and that they’ve never heard of this happening. I wondered if anyone has any ideas on how to find the cause, I had Breast cancer and have had to stop hormone tablets as I have to sit up all night with severe headaches. I can just manage 1 paracetamol at a time. Would really appreciate any help at all on how to get to the bottom of this.

6 Replies
wobblybee profile image
wobblybeeAdministrator

🤔 Your Neurologist is really best placed to sort this out for you. It is possible the problem is due to overuse for whatever reason. Some antibiotics are known to cause headaches.

Medication overuse headaches or rebound headaches are caused by regular, long-term use of medication to treat headaches, such as migraines. Pain relievers offer relief for occasional headaches. But if you take them more than a couple of days a week, they may trigger medication overuse headaches.8 Dec 2020

mayoclinic.org › syc-2...

Headaches are a common side effect of taking amoxicillin, and while less serious, are a frequent occurrence. Taking your dosages with food and drinking an adequate amount of water can help prevent headaches caused by amoxicillin.

healthline.com › health

I understand what your saying but my problem starts with the first tablet I take after 10minutes.

wobblybee profile image
wobblybeeAdministrator in reply to Bumbleberry123

Headaches as adverse reactions to drugs have not been much studied both in the field of pharmacovigilance, and by headache clinicians and researchers, even if a very large number of drugs, with different mechanisms of action, can induce headache in acute or chronic treatment or after drug discontinuation [1].

Thankyou for the information

You can get rebound headaches from painkillers and I take Ibrofrofen for headache.They are not addictive and seem to be the only tablet I can buy that helps.

Thankyou

You may also like...